Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 110, NWS Shreveport, LA

April 21, 2016Angelina County, Nacogdoches County, San Augustine County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 21, 2016, 9:24 AM CDT for Angelina County, Nacogdoches County, San Augustine County, Texas. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 21, 2016, 9:24 AM CDT (14:24 UTC)
Expired
Apr 21, 2016, 10:03 AM CDT
In force
39 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Angelina County, TX, Nacogdoches County, TX, San Augustine County, TX

The radar

The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 9:38 AM CDTTSTM WND DMG1 W Hudson, TXA LARGE TREE DOWN ACROSS MCGAUGHEY ROAD IN THE HUDSON AREA.
Apr 21, 9:50 AM CDTTSTM WND DMG7 N Lufkin, TXA LARGE TREE DOWN ACROSS FREDONIA AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 2.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

382 
WUUS54 KSHV 211424
SVRSHV
TXC005-347-405-211515-
/O.NEW.KSHV.SV.W.0110.160421T1424Z-160421T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
924 AM CDT THU APR 21 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ANGELINA COUNTY IN EASTERN TEXAS...
  NORTHWESTERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
  SOUTHEASTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...

* UNTIL 1015 AM CDT

* AT 923 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUDSON...OR
  7 MILES WEST OF LUFKIN...MOVING NORTHEAST AT 35 MPH. THIS STORM
  WILL LIKELY AFFECT THE LUFKIN AREA AFTER 945 AM. 

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LUFKIN...HUDSON...WODEN...MARTINSVILLE...ETOILE...MELROSE...BURKE...
  CHIRENO...OAK RIDGE...CENTRAL...HOMER...DENNING...CLAWSON AND REDLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3121 9487 3123 9486 3126 9490 3128 9488
      3130 9490 3132 9490 3134 9491 3134 9495
      3135 9496 3166 9440 3165 9439 3165 9432
      3145 9420 3119 9486
TIME...MOT...LOC 1423Z 240DEG 37KT 3130 9486 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
565 
WWUS54 KSHV 211503
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1003 AM CDT THU APR 21 2016

TXC005-347-405-211512-
/O.CAN.KSHV.SV.W.0110.000000T0000Z-160421T1515Z/
ANGELINA TX-SAN AUGUSTINE TX-NACOGDOCHES TX-
1003 AM CDT THU APR 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ANGELINA...
NORTHWESTERN SAN AUGUSTINE AND SOUTHEASTERN NACOGDOCHES COUNTIES IS
CANCELLED...
                
THE STORM...MOVING ACROSS THE LUFKIN AREA...WHICH PROMPTED THE
WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSE AN
IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3121 9487 3123 9486 3126 9490 3128 9488
      3130 9490 3132 9490 3134 9491 3134 9495
      3135 9496 3166 9440 3165 9439 3165 9432
      3145 9420 3119 9486
TIME...MOT...LOC 1501Z 240DEG 37KT 3150 9445 

$$

VII

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 7:03 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Apr 21, 7:03 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
703 AM CDT THU APR 21 2016

.AVIATION...
FOR THE 21/12Z TAFS...ANOTHER CONVECTIVE COMPLEX WILL AFFECT
TERMINALS MAINLY ALONG AND SOUTH OF I-20 DURING THE FIRST HALF OF
THE PERIOD. HOW FAR EAST THIS COMPLEX WILL SURVIVE IS QUITE
UNCERTAIN AS LATEST RADAR TRENDS SHOW SIGNS OF WEAKENING. SCATTERED
REDEVELOPMENT COULD OCCUR SOUTH OF I-30 TODAY. RAIN CHANCES AT
THE TAF SITES SHOULD END BY 22/00Z AS A COLD FRONT MOVES ACROSS
THE AREA.

PATCHY DENSE FOG HAS LED TO LIFR CONDITIONS AT MANY TERMINALS THIS
MORNINGS. A SLOW IMPROVEMENT INTO THE MVFR RANGE IS EXPECTED BEFORE
NOON LOCAL TIME BUT ANY SITES AFFECTED BY PRECIP COULD STILL
EXPERIENCE IFR OR LOWER CONDITIONS. CIGS SHOULD LIFT INTO THE VFR
RANGE DURING THE LATE AFTERNOON FOLLOWED BY A GRADUAL CLEARING AS
WINDS SHIFT TO THE NORTHWEST FOLLOWING THE FRONTAL PASSAGE AND
DRIER AIR MOVES INTO THE REGION. /09/

&&

.PREV DISCUSSION... /ISSUED 252 AM CDT THU APR 21 2016/

DISCUSSION...
EARLY MORNING PATCHY DENSE FOG ACROSS THE REGION AHEAD OF A WEAK
FRONTAL BOUNDARY ACROSS SOUTHEAST OKLAHOMA TO GRADUALLY DIMINISH
BY DAYBREAK AS SHOWERS AND THUNDERSTORMS APPROACH FROM THE WEST.
HELD OFF ON A DENSE FOG ADVISORY SIMPLY BECAUSE THE ENVIRONMENT IS
TOO DYNAMIC TO SUPPORT WIDESPREAD DENSE FOG THROUGH SUNRISE.
TRIMMED A NUMBER OF NORTHERN COUNTIES OUT OF THE FLASH FLOOD WATCH
AND LEFT IT INTACT ACROSS EAST TEXAS AND NORTH LOUISIANA. FLASH
FLOODING THREAT WILL LIKELY BE FOCUSED ON SOUTHEAST BOUND
CONVECTIVE LINE FROM NORTH-CENTRAL TEXAS. AN ADDITIONAL ONE TO TWO
INCHES OF HEAVY RAINFALL MAY ACCOMPANY THIS LINE AS IT WORKS
THROUGH EAST TEXAS AND PORTIONS OF NORTH LOUISIANA TODAY. A
MARGINAL RISK FOR SEVERE THUNDERSTORMS EXISTS MAINLY IN THE FLASH
FLOOD WATCH AREA. ISOLATED INSTANCES OF HAIL AND DAMAGING WINDS
THE MAIN THREAT.

FRONTAL BOUNDARY TO MOVE ACROSS THE REGION THIS EVENING WITH HIGH
PRESSURE BUILDING IN ITS WAKE. CONDITIONS TO IMPROVE AREAWIDE WITH
TEMPERATURES TONIGHT FORECAST TO FALL INTO THE MID TO UPPER 50S
ACROSS MOST LOCATIONS.

A DRY PATTERN TO PERSIST THROUGH THE WEEKEND WITH TEMPERATURES
RANGING FROM HIGHS IN THE 80S TO LOWS IN THE LOW TO MID 50S.

SOUTHERLY FLOW TO RETURN ON MONDAY WITH LOW TEMPERATURES FORECAST
TO EASE INTO THE 60S AS LOW-LEVEL MOISTURE INCREASES ACROSS
THE REGION. A WEAK SHORTWAVE TO BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE AREA ON MONDAY.

OTHERWISE...SOUTHWEST FLOW ALOFT SETTING UP BY MIDWEEK TO ALLOW
INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THE
REMAINDER OF THE FORECAST PERIOD. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  58  81  57 /  60  20   0   0
MLU  77  60  80  57 /  60  30   0   0
DEQ  76  52  80  52 /  30  10   0   0
TXK  76  55  80  55 /  40  10   0   0
ELD  76  56  79  55 /  40  20   0   0
TYR  76  57  81  56 /  60  10   0   0
GGG  76  57  80  55 /  60  20   0   0
LFK  78  60  82  57 /  60  30  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ001>006-
     010>014-017>022.

OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ124>126-
     136>138-149>153-165>167.

&&

09
Hazardous weather outlook, Apr 21, 5:53 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 AM CDT THU APR 21 2016

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-221100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
553 AM CDT THU APR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

PATCHY DENSE FOG WILL PERSIST THROUGH MID-MORNING ACROSS THE
REGION. MOTORISTS SHOULD EXERCISE CAUTION ON AREA ROADWAYS AND USE
LOW-BEAM HEADLIGHTS. OTHERWISE...A CHANCE OF SHOWERS AND
THUNDERSTORMS IS POSSIBLE TODAY. LOCALLY HEAVY RAIN MAY BE
EXPECTED WITH SOME STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY
AFTERNOON INTO MONDAY WITH THE PASSAGE OF AN UPPER-LEVEL
DISTURBANCE. ADDITIONALLY...SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS WILL CONTINUE FROM TUESDAY AFTERNOON THROUGH LATE
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
221100-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION-DE SOTO-RED RIVER-
BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-
CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
553 AM CDT THU APR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

PATCHY DENSE FOG WILL PERSIST THROUGH MID-MORNING ACROSS THE
REGION. MOTORISTS SHOULD EXERCISE CAUTION ON AREA ROADWAYS AND USE
LOW-BEAM HEADLIGHTS. SHOWERS AND THUNDERSTORMS WILL INCREASE IN
COVERAGE ACROSS DEEP EAST TEXAS AND NORTHWEST LOUISIANA AROUND
DAYBREAK. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS
AFTERNOON. LOCALLY HEAVY RAIN MAY BE POSSIBLE WITH SOME STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY
AFTERNOON INTO MONDAY WITH THE PASSAGE OF AN UPPER-LEVEL
DISTURBANCE. ADDITIONALLY...SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS WILL CONTINUE FROM TUESDAY AFTERNOON THROUGH LATE
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 21, 9:03 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 AM CDT THU APR 21 2016

TXZ149-152-153-165-211445-
CHEROKEE TX-ANGELINA TX-NACOGDOCHES TX-SHELBY TX-
903 AM CDT THU APR 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR ANGELINA...NACOGDOCHES...WESTERN
SHELBY AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 945 AM CDT...

AT 901 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST OF ALTO TO 8 MILES
NORTHWEST OF CORRIGAN...AND MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LUFKIN...NACOGDOCHES...DIBOLL...HUDSON...HUNTINGTON...ALTO...TIMPSON...
GARRISON...WELLS...TRAWICK...POLLOK...ETOILE...DOUGLASS...MORRILL...WODEN...
FOREST...MARTINSVILLE...SACUL...MELROSE AND BURKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3115 9485 3132 9490 3134 9496 3144 9500
      3149 9510 3159 9517 3157 9521 3163 9528
      3171 9528 3185 9498 3184 9446 3197 9451
      3197 9436 3164 9424 3164 9425 3165 9440
      3157 9431 3124 9434 3110 9413 3103 9448
TIME...MOT...LOC 1401Z 253DEG 44KT 3207 9510 3111 9490

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 8:22 PM CDTRiver Flood WarningSHVSabine, San Augustine43 hr
Apr 21, 9:03 AM CDTSpecial Weather StatementSHVAngelina, Nacogdoches42 min
Apr 21, 10:01 AM CDTSpecial Weather StatementSHVAngelina, San Augustine59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.